Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 16, 2018, 1:21 PM CDT for 5 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 1:21 PM CDT (18:21 UTC)
- Expired
- Mar 16, 2018, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Grant County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS74 KOUN 161821 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 121 PM CDT Fri Mar 16 2018 OKZ004>007-010-162300- /O.NEW.KOUN.WI.Y.0007.180316T1821Z-180316T2300Z/ Harper-Woods-Alfalfa-Grant-Woodward- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, and Woodward 121 PM CDT Fri Mar 16 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * TIMING...through 6 pm CDT. * WINDS...West at 20 to 30 mph with gusts between 40 and 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
546 WWUS74 KOUN 162257 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 557 PM CDT Fri Mar 16 2018 OKZ004>007-010-170000- /O.EXP.KOUN.WI.Y.0007.000000T0000Z-180316T2300Z/ Harper-Woods-Alfalfa-Grant-Woodward- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, and Woodward 557 PM CDT Fri Mar 16 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds across northern Oklahoma will continue to weaken the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 16, 12:31 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 16, 12:31 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1231 PM CDT Fri Mar 16 2018
.DISCUSSION...
The 18Z aviation discussion follows....
&&
.AVIATION...
Strong southwest to west winds will diminish very gradually this
afternoon, as the deep low pressure center over northern Kansas
moves slowly to the east. As daytime vertical mixing diminishes
around sunset, the wind speeds will diminish more substantially
at most sites. Then, a cold front will move south across Oklahoma
and north Texas overnight, bringing a wind shift to the north, but
little else. Wind speeds will increase a bit on Saturday morning,
and directions will turn gradually into the northeast.
There may be patches of blowing dust or smoke this afternoon,
particularly over western Oklahoma and western north Texas, but no
other significant weather is expected through the period.
CmS
&&
.PREV DISCUSSION... /issued 559 AM CDT Fri Mar 16 2018/
DISCUSSION...
Please see the 12Z aviation discussion below.
AVIATION...
VFR will apply through the period. Winds will rapidly increase
from the southwest and west this morning. Expect gusts near 35 kt
for 1-3 hours during the early afternoon hours. Winds will
decrease near sunset and become northerly. Skies will generally
remain clear.
PREV DISCUSSION... /issued 431 AM CDT Fri Mar 16 2018/
DISCUSSION...
Fire weather today, and a chance of severe thunderstorms by
Sunday will be the primary concerns with this forecast package.
Very dry air will continue to spread north and east today as the
vort max over western KS does the same. Still expect breezy west
winds to develop across much of the FA by late this morning, with
the dryline mixing east very quickly. Will keep winds higher than
most solutions, especially across west and northwest where deep
mixing is expected along with subsidence. The winds will begin to
weaken around sunset, especially central and west central OK
within prefrontal trough. A weak attendant cold front will then
follow during the overnight hours resulting in a slow wind shift
from the north. Saturday will generally be around 10 degrees
cooler under the weak surface ridge.
Moisture will begin to return to north TX as early as Sat night,
as a mid level shortwave trough moves out of west TX & SE NM. This
wave could result in some elevated showers/sprinkles developing
near the Red River, but for now have kept the forecast dry for Sat.
Low level moisture advection will ramp up Sun AM ahead of a
negatively tilted mid to upper trough moving into NE NM.
Isentropic ascent late Sat into the late morning hours of Sun will
likely support some initial elevated activity mainly across
southern OK. Would not be surprised to see hail develop during
the early afternoon hours across the southern half of OK, mainly
along/east of I-35 and south of I-40 as this initial mid level
shortwave trough lifts NEwrd. This activity may limit overall
instability for some areas during peak heating hours, but as the
stout mid to upper low enters the panhandle and northern OK during
the early evening hours additional redevelopment will be possible
along and ahead of the dryline after sunset. It's unclear exactly
where this development may take place, but overall consensus for
the time being appears to be over portions of central and north
central OK. In addition to severe hail, damaging winds may
accompany storms.
As the mid to upper low moves near NE OK Monday, some elevated
showers and storms will remain possible mainly across northern and
eastern OK. However, dry slot may limit overall potential across
our region. Near critical fire weather conditions will be possible
on the backside of the surface low by Monday afternoon. Winds will
remain elevated throughout the entire day Mon, only slowly
weakening after sunset given the pressure gradient.
Things will quiet down through the extended forecast periods as an
upper level ridge amplifies and shifts eastward by mid week over
the Rockies. This ridge should be somewhere over the central CONUS
by Thu resulting in above avg temps and dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 79 41 69 46 / 0 0 0 10
Hobart OK 78 38 69 44 / 0 0 0 0
Wichita Falls TX 81 42 70 49 / 0 0 10 10
Gage OK 77 35 69 42 / 0 0 0 0
Ponca City OK 80 36 68 40 / 0 0 0 0
Durant OK 79 47 74 52 / 10 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ004>042-
044>046-050.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>090.
&&
23/10/23Hazardous weather outlook, Mar 16, 11:53 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1153 AM CDT Fri Mar 16 2018 OKZ004>048-050>052-TXZ083>090-171100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1153 AM CDT Fri Mar 16 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Critical to Extreme fire weather conditions will occur across western Oklahoma and adjacent parts of Texas this afternoon, with Elevated to Near-Critical conditions across most of central Oklahoma. A Red Flag Warning is in effect for this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire Weather... Elevated to near critical fire weather conditions will be possible every afternoon from Saturday through Wednesday. .Thunderstorms... A few strong storms will be possible late Saturday night in parts of south central and southeast Oklahoma. On Sunday, scattered storms are expected across Oklahoma and north Texas, a few of which could become strong to severe. There is a slight risk for severe storms across portions of northern, central, and southeast Oklahoma for Sunday afternoon and evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.